MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX LINE DRAW ARTERIAL BLOOD SAMPLING KITS; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD CO

SMITHS MEDICAL ASD, INC. PORTEX LINE DRAW ARTERIAL BLOOD SAMPLING KITS; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD CO
Model Number 4041LH
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the syringe expressed air and blood leaked from the plunger end of barrel.No patient injury reported.
 
Additional Manufacturer Narrative
Received for investigation one 1ml syringe decontaminated, in a bag with no other components or packaging present.Review of photo from customer shows blood, spread from the top portion of the barrel to the luer tip of the syringe.This amount of blood would not likely to be present if there was leakage past the plunger tip.The 1 ml syringe was tested colored water was added for better visual.Syringe functioned as expected no leakage was observed.Based on the provided sample, the event reported by the customer problem could not be confirmed.No further action will be conducted at this moment.Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.Device history records review found no discrepancies or anomalies relevant to the complaint.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# 617147.

Brand Name
PORTEX LINE DRAW ARTERIAL BLOOD SAMPLING KITS
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD CO
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15353878
Report Number3012307300-2022-17684
Device Sequence Number5863381
Product Code JKA
UDI-Device Identifier20351688061420
UDI-Public20351688061420
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2023
Device Model Number4041LH
Device Catalogue Number4041LH
Device Lot Number3996709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date09/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown